MAUDE Adverse Event Report: ANGIODYNAMICS, INC ACCU-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS, INC ACCU-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number H787137098015
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
Angiodynamics received a angiographic catheter device that the tip had detached from the catheter shaft.The device failure was not reported previously and had been returned with another sample for a different complaint record from the same account for the same failure.
 
Additional Manufacturer Narrative
Returned for evaluation was an opened softvu berrenstein catheter.A visual review of the catheter noted that the tip was detached from the catheter.Engineer review: "a review of the complaint sample indicated a fracture of the soft tip with no evidence of material stretching at the site of the failure.The catheter was inspected for visual indications of damage that could have led to compromised integrity, with none apparent." the customer's reported complaint description of the "the tip broke off" is confirmed.This failure mode is consistent with tip embrittlement associated with capa: c2013008.A material change to the tip was implemented; a material change to address the robustness of the catheter tip was implemented on 11-aug-2017 per dcaf p007692 and co-085743.The complaint sample sub-assembly (lot: 5122032) was manufactured before the implementation of this material change.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use (ic 444), which is supplied to the end user with states; "never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Always use a guidewire to remove the catheter from the vasculature.Failure to do so may result in damage to the vessel, puncture site, product, or all three.The maximum pressure limit of catheters intended for flush angiography is stated on the catheter package.When using a pressure injector, do not exceed the stated maximum pressure.Catheters intended for selective angiography do not have a maximum pressure limit stated on the catheter package.Typical flow rates of up to 10cc per second are stated with pressure generated to achieve these typical flow rates.Never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Angiodynamics angiographic catheters are designed for use with specific guidewire diameters.The recommended maximum guidewire diameter is specified on the catheter label".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint#: (b)(4).

Brand Name
ACCU-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
ACCU-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury, ny
MDR Report Key9699595
Report Number1319211-2020-00011
Device Sequence Number2860969
Product Code DQO
UDI-Device IdentifierH787137098015
UDI-PublicH787137098015
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberH787137098015
Device Lot Number5149507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1